A 29-year-old female asked:
Disclaimer

can birth control depo shot cause low testosterone or b12 levels? i stopped it to lose weight but i ended up gaining instead. 6 months off.

1 doctor answer
Dr. Eva Pickler
Specializes in Obstetrics and Gynecology
Depo affects hormone: Any hormonal birth control can cause changes in levels of the natural hormones, including estrogen, progesterone, and testosterone. Effects of Depo-Provera can last for months after stopping the shot. Low B12 is more likely due to poor nutrition, lack of absorption of B12 when eaten, or medications like antacids or some diabetes medications that can block absorption of vitamins.
Answered on Sep 19, 2018
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 29-year-old female asked:
Dr. John Berryman
54 years experience Obstetrics and Gynecology
Depo shots: Depo-progesterone shots are effective birth control, but can inhibit regular ovulation, and therefore periods are frequently not "regular". They do ... Read More
A 18-year-old male asked:
Dr. Michael Roman
26 years experience Internal Medicine
One time : Shot should not be major issue. If symptoms occur follow with your PCP
2
2 thanks
A 30-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
COPPER IUD: or the simultaneous use of condoms and spermicidal foam or gel
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month